Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 145, NWS Cleveland, OH

July 21, 2019Huron County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 21, 2019, 4:14 PM EDT for Huron County, Ohio. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2019, 4:14 PM EDT (20:14 UTC)
Expired
Jul 21, 2019, 5:15 PM EDT
In force
61 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Huron County, OH

The radar

The Cleveland radar (KCLE), 69 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 4:30 PM EDTTSTM WND DMG7 Nnw Willard, OHSEVERAL BRANCHES DOWN, ALONG WITH 30 FT PINE TREE WHICH WAS TOPPLED ONTO POWER LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2019-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2019-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

959 
WUUS51 KCLE 212014
SVRCLE
OHC077-212115-
/O.NEW.KCLE.SV.W.0145.190721T2014Z-190721T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
414 PM EDT Sun Jul 21 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Huron County in north central Ohio...

* Until 515 PM EDT.

* At 414 PM EDT, a severe thunderstorm was located near Willard, or 9
  miles southwest of Norwalk, moving east at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Norwalk, Willard, New London, Wakeman, Greenwich, Monroeville and
  North Fairfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4104 8282 4122 8283 4128 8235 4107 8234
      4107 8243 4102 8244
TIME...MOT...LOC 2014Z 268DEG 15KT 4114 8273 

HAIL...<.75IN
WIND...60MPH
 
$$

Oudeman
2 follow-up statements
198 
WWUS51 KCLE 212040
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
440 PM EDT Sun Jul 21 2019

OHC077-212115-
/O.CON.KCLE.SV.W.0145.000000T0000Z-190721T2115Z/
Huron OH-
440 PM EDT Sun Jul 21 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL HURON COUNTY...

At 439 PM EDT, a severe thunderstorm was located 7 miles northeast of
Plymouth, or 10 miles south of Norwalk, moving east at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
New London, Greenwich and North Fairfield. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4103 8269 4119 8270 4121 8235 4107 8234
      4107 8243 4102 8244
TIME...MOT...LOC 2039Z 288DEG 17KT 4109 8258 

HAIL...<.75IN
WIND...60MPH
 
$$

Oudeman
774 
WWUS51 KCLE 212106
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
506 PM EDT Sun Jul 21 2019

OHC077-212116-
/O.EXP.KCLE.SV.W.0145.000000T0000Z-190721T2115Z/
Huron OH-
506 PM EDT Sun Jul 21 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HURON COUNTY WILL
EXPIRE AT 515 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 4103 8269 4119 8270 4121 8235 4107 8234
      4107 8243 4102 8244
TIME...MOT...LOC 2106Z 268DEG 15KT 4109 8244 

$$

Oudeman

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:43 PM EDT, 31 minutes earlier.

Area forecast discussion, Jul 21, 3:43 PM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
343 PM EDT Sun Jul 21 2019

.SYNOPSIS...
A weak cold front will move south across the area this evening
as low pressure along the boundary shifts east across central
and southern Ohio to the mid Atlantic States by Monday
afternoon. A much cooler and less humid air mass will move into
the region for much of the week as high pressure gradually
builds into and across the Ohio Valley.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...

The main question in the near term is the amount and intensity
of convective development that is expected this evening. A
diffuse/weak frontal/lake breeze boundary located from the
south shore of Lake Erie to low pressure in central Indiana will
help focus convective development over the next several hours
as the low progresses eastward. The complex over northern IN
will likely move east as other development occurs in the CWA.
With PW near 1.7" heavy downpours are possible with the slow
moving storms. Downburst winds are possible too given DCAPE near
1100 J/KG and MLCAPE near 2000 J/KG. Coverage should increase
by 21 UTC over the western and central counties of the CWA from
near FDY to MFD Knox and MNN with lesser coverage to the east
across Stark County. The activity should decrease by midnight
and still linger into Monday over the southeast half of the area
as the surface wave makes its way east of Ohio. Convective
potential will decrease so will not mention thunder but some is
still possible. Cooler less humid air will gradually filter into
the region Monday and Monday night.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Big change from the weekend for the short term period. Surface high
pressure will work from west of the Great Lakes and across our
region. Aloft the upper trough axis swings across on Tuesday and
this may be enough to kick off a few isolated/scattered showers.
Otherwise fair with temperatures running a few degrees below normal
in the mid/upper 70s. By Thursday, though, the high shifts east and
we will gain a few degrees and highs will be back in the upper
70s/lower 80s.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
The stretch of good weather will continue to end the week. A cold
front on the horizon for the weekend is now being delayed by the
models and therefore have lowered the precip chances for Saturday.
Kept some mention for Sunday though at this point with increasing
heat/moisture. Temperatures through the period will be seasonable.

&&

.AVIATION /18Z Sunday THROUGH Friday/...
A weak front boundary will settle south through the region this
evening with scattered showers and thunderstorms expected along
and ahead of the boundary. Generally VFR conditions are expected
but with showers and storms with MVFR conditions can be
expected from the mid afternoon into the evening especially
along and south of US-Route 30. Some lower clouds with MFR
ceilings are possible after midnight with scattered showers
which may linger into Monday east of I-71 and south I-90.

OUTLOOK...Non-VFR possible early Monday evening with scattered
showers.

&&

.MARINE...
Cold frontal boundary south of the lake, but a trough remains with
the airmass change arriving on Monday. Winds will remain out of the
north to northeast tonight into Monday as a wave travels along the
front across Ohio. There is an uptick in wind expected tonight which
may make the nearshore waters choppy, but a second and better uptick
is expected Monday with the arrival of the cooler airmass. We could
very well see a Small Craft Advisory for Monday night. Beyond that
high pressure shifts from west of the lakes to the eastern lakes
through the course of the week with fair conditions on Lake
Erie.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...LaPlante
NEAR TERM...LaPlante
SHORT TERM...Oudeman
LONG TERM...Oudeman
AVIATION...LaPlante
MARINE...Oudeman
Hazardous weather outlook, Jul 20, 8:03 PM EDT, 20 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
803 PM EDT Sat Jul 20 2019

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-220015-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
803 PM EDT Sat Jul 20 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:23 PM EDTSpecial Weather StatementCLEGeauga52 min
Jul 20, 8:30 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Trumbull60 min
Jul 20, 8:47 PM EDTSpecial Marine WarningCLE58 min
Jul 20, 9:40 PM EDTSpecial Marine WarningCLE79 min
Jul 20, 9:43 PM EDTSpecial Weather StatementCLEAshtabula47 min
Jul 20, 9:46 PM EDTSevere Thunderstorm WarningCLEAshtabula, Lake59 min
Jul 21, 4:34 PM EDTAreal Flood AdvisoryCLEWayne4 hr
Jul 21, 4:47 PM EDTAreal Flood AdvisoryCLEWayne4 hr
Jul 21, 4:58 PM EDTFlash Flood WarningCLEWayne5 hr
Jul 21, 5:01 PM EDTFlash Flood WarningCLEMahoning3 hr
Jul 21, 5:27 PM EDTSevere Thunderstorm WarningCLEMahoning, Trumbull63 min
Jul 21, 5:30 PM EDTSpecial Weather StatementCLEWood45 min
Jul 21, 5:46 PM EDTAreal Flood AdvisoryCLECrawford, Wyandot4 hr
Jul 21, 6:04 PM EDTAreal Flood AdvisoryCLEMahoning, Trumbull3 hr
Jul 21, 6:28 PM EDTSpecial Weather StatementCLEWood62 min
Jul 21, 6:31 PM EDTAreal Flood AdvisoryCLEAshland, Crawford, Richland4 hr
Jul 21, 6:35 PM EDTSevere Thunderstorm WarningCLEHancock, Sandusky, Seneca, Wood55 min
Jul 21, 6:55 PM EDTSpecial Weather StatementCLERichland50 min
Jul 21, 6:58 PM EDTTornado WarningCLEHancock, Seneca, Wood47 min
Jul 21, 7:04 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Richland56 min
Jul 21, 7:10 PM EDTFlash Flood WarningCLEAshland, Crawford, Richland6 hr
Jul 21, 7:26 PM EDTFlash Flood WarningCLEWyandot6 hr
Jul 21, 7:50 PM EDTAreal Flood AdvisoryCLEAshland, Holmes, Knox, Richland6 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.